Alert archive / New York / High Wind Warnings in 2019
High Wind Warning 1, NWS New York, NY
NWS New York, NY issued this high wind warning at Feb 24, 2019, 3:54 AM EST for 11 counties in New York; 5 counties in New Jersey; 4 counties in Connecticut. It took effect at Feb 24, 2019, 8:00 PM EST. It was in force for 20 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2019, 3:54 AM EST (08:54 UTC)
- In effect from
- Feb 24, 2019, 8:00 PM EST
- Expired
- Feb 25, 2019, 3:58 PM EST
- In force
- 20 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 12:23 AM EST | NON-TSTM WND GST 59 | Syosset, NY | |
| Feb 25, 2:23 AM EST | NON-TSTM WND GST 66 | Bayville, NY | ELEVATION - 40 FT. |
| Feb 25, 6:15 AM EST | NON-TSTM WND DMG | Harrison, NJ | MAJOR DAMAGE TO ROOF OF HOLY CROSS SCHOOL FROM WIND. |
| Feb 25, 7:19 AM EST | NON-TSTM WND GST 62 | Orient, NY | |
| Feb 25, 8:31 AM EST | NON-TSTM WND GST 58 | Nyc/La Guardia, NY | |
| Feb 25, 9:00 AM EST | NON-TSTM WND DMG | Medford, NY | TREE DOWN IN RIGHT LANE ON SILLS RD. AND WOODSIDE AVE. |
| Feb 25, 9:00 AM EST | NON-TSTM WND DMG | Peekskill, NY | HUGE TREE DOWN ON UNION AVE TAKING WIRES DOWN AS WELL. |
| Feb 25, 9:30 AM EST | NON-TSTM WND GST 60 | Cornwall-On-Hudson, NY | |
| Feb 25, 9:35 AM EST | NON-TSTM WND GST 58 | Newark Airport, NJ | |
| Feb 25, 11:35 AM EST | NON-TSTM WND DMG | Englewood Cliffs, NJ | A SMALL TREE / TREE LIMB DOWN ON SYLVAN AVENUE. |
| Feb 25, 12:38 PM EST | NON-TSTM WND GST 58 | Westhampton Airport, NY | |
| Feb 25, 1:32 PM EST | NON-TSTM WND DMG | Elmwood Park, NJ | ROOF BLOWN OFF TOP OF BUILDING AT 546 MOLA BOULEVARD WITH FIRE DEPARTMENT RESPONDING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.9 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003 WWUS71 KOKX 240854 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 354 AM EST Sun Feb 24 2019 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 242115- /O.UPG.KOKX.HW.A.0001.190225T0300Z-190225T2300Z/ /O.NEW.KOKX.HW.W.0001.190225T0300Z-190225T2300Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 354 AM EST Sun Feb 24 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST MONDAY... The National Weather Service in Upton has issued a High Wind Warning, which is in effect from 10 PM this evening to 6 PM EST Monday. * WINDS...West 25 to 35 mph with gusts up to 60 mph. * TIMING...Late this evening through Monday Afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
4 follow-up statements
824 WWUS71 KOKX 242037 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 337 PM EST Sun Feb 24 2019 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 250500- /O.EXT.KOKX.HW.W.0001.190225T0100Z-190225T2300Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 337 PM EST Sun Feb 24 2019 ...HIGH WIND WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EST MONDAY... * WINDS...West 25 to 35 mph with gusts up to 65 mph. * TIMING...This evening through Monday Afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
142 WWUS71 KOKX 250314 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 1014 PM EST Sun Feb 24 2019 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 251000- /O.CON.KOKX.HW.W.0001.000000T0000Z-190225T2300Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 1014 PM EST Sun Feb 24 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST MONDAY... * WINDS...West 25 to 35 mph with gusts up to 65 mph. * TIMING...This evening through Monday Afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
313 WWUS71 KOKX 250857 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 357 AM EST Mon Feb 25 2019 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 252100- /O.CON.KOKX.HW.W.0001.000000T0000Z-190225T2300Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 357 AM EST Mon Feb 25 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 60 mph. * TIMING...Through 6pm this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Scattered power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
310 WWUS71 KOKX 252058 NPWOKX URGENT - WEATHER MESSAGE National Weather Service New York NY 358 PM EST Mon Feb 25 2019 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179- 260200- /O.CAN.KOKX.HW.W.0001.000000T0000Z-190225T2300Z/ /O.NEW.KOKX.WI.Y.0005.190225T2058Z-190226T0200Z/ Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)- Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk- Southwestern Suffolk-Southeastern Suffolk-Northern Queens- Northern Nassau-Southern Queens-Southern Nassau- 358 PM EST Mon Feb 25 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... The National Weather Service in Upton has issued a Wind Advisory, which is in effect until 9 PM EST this evening. The High Wind Warning has been cancelled. * WINDS...West 15 to 25 mph with gusts up to 50 mph. * TIMING...Through 9pm this evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds of 31 to 39 mph, or gusts of 46 to 57 mph, are expected or occurring. Winds this strong can make driving difficult, especially for high profile vehicles, in open areas, and on elevated roads and bridges. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this high wind warning went out at Feb 24, 12:40 AM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 24, 12:40 AM EST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service New York NY
1240 AM EST Sun Feb 24 2019
.SYNOPSIS...
A strong low pressure system tracks across the Great Lakes
tonight and into southeast Canada Sunday into Monday. High
pressure then dominates the weather pattern through the middle
of next week with another storm possibly impacting the region
late in the week into the weekend.
&&
.NEAR TERM /THROUGH TODAY/...
Mesonets indicate temps aob 32 speckled across the interior.
With rain developing over the area per radar, have expanded the
fzra in the grids and issued a sps to highlight the threat for
areas of icing outside of the advy area.
High pressure moves well offshore tonight. A strong shortwave trough
across the Plains will support an intensifying low pressure tracking
across the Great Lakes tonight. The lows associated frontal system
will approach from the south and west.
Precip will continue to overspread the region as warm advection
becomes enhanced with the approach of the warm front. Steady
moderate rain moves across Sunday morning. A mid level dry slot
moves across in the afternoon bringing an end to the rain. The
trend in the models over the last 24 hours is for slightly lower
rainfall amounts, averaging about an inch.
Temperatures on Sunday are also problematic and will be
dependent on how far north the warm front moves. The warm front
may only be able to reach the CT coast in the afternoon before
eventually getting shunted away as the trailing cold front
surges east in the evening. Highs should be able to reach the
upper 40s to near 50 inland and the lower to middle 50s near the
coast. Temps could be cooler if the warm front stalls further
south.
Winds will be light tonight into much of Sunday, only beginning to
increase Sunday evening.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM MONDAY/...
Strong and potentially damaging winds will be the main concern
Sunday night through Monday.
BUFKIT soundings on both the NAM and GFS continue to indicate deep
mixing and very strong low level winds Sunday night behind the cold
front and continuing into Monday. The winds Sunday night may be
aided by strong pressure rises behind a secondary low tracking up
the New England coast. The soundings indicate winds 45 to 55 kt from
about 2 to 5 kft with good momentum transfer and mixing. Another
piece of evidence which could be hinting at a greater high wind
potential is MOS. Sustained winds on both the MAV and MET guidance
are in the mid 20s to low 30s (kt) Sunday night through Monday
afternoon. When MOS indicates such high sustained winds, at least
advisory level are usually met. Add in strong cold advection, a well
mixed boundary layer and momentum transfer, the potential exists for
damaging wind gusts up to 60 mph. It is always a challenge with how
much of these winds will ultimately make it down to the surface. One
negating factor may from highest pressure rises occurring to our
south. We have gone with a high wind watch for now due to the
strongest winds most likely occurring late Sunday night and Monday
morning/afternoon. The high wind watch was collaborated with
neighboring offices. Warnings were issued further west due to a
quicker timing of the higher winds.
Winds should gradually weaken early Monday evening. It should be a
dry day with temperatures in the upper 30s and lower 40s. Deep W-NW
flow may bring varying degrees of stratocu during the day for partly
to mostly cloudy skies.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
High pressure ridge slowly shifts in from the west Monday night
through Tuesday with diminishing winds, but still breezy through the
period. Temperatures will be below normal. The ridge axis makes it
over here on Wednesday and high pressure should be strong enough to
keep the entire area dry through the day.
GFS, and to a lesser extent the Canadian model, continue to show a
chance of light snow Wednesday night coinciding with slight upper
troughing and a weak shortwave along with perhaps a weak surface
reflection. Will leave in slight chc PoPs for this period. Dry
otherwise for Thursday with high pressure still the dominant
feature across the Northeast. Temperatures remaining below normal.
PCPN chances then increase at the end of the week into the weekend.
Just slight chc PoPs for Friday with another weak shortwave moving
through. PCPN type probably a wintry mix as highs end up mostly 35-
40. Better chances for PCPN arrive Friday night into Saturday as a
primary low moves through the eastern Great Lakes and passes us to
the north with a weak secondary low shifting over or nearby us.
Looks so far like another event where snow turns into a wintry mix
and/or rain.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Weak low pressure and an attendant warm front moving up the Mid
Atlantic coast will pass through early Sunday afternoon. Before its
passage, rain with IFR/LIFR conds expected, along with LLWS as SE
winds increase to 45-55 at 2 kft AGL, strongest along the coast
especially at KISP. E flow at coastal terminals should also gust
over 20 kt this morning.
Conds could improve to MVFR after warm fropa in the afternoon but
this is somewhat uncertain. Cold fropa in the evening followed by
rapid improvement to VFR and strong WSW to W winds. Wind gusts could
be stronger than fcst.
.OUTLOOK FOR 06Z MONDAY THROUGH WEDNESDAY...
.Late Sunday night...VFR. W winds 15-25kt with G35-45kt.
.Monday...VFR. W-NW winds 25-35kt with G45-50kt.
.Monday night...VFR. NW winds diminishing to G30-40kt in the
evening, then G20kt after midnight.
.Tuesday...VFR. NW winds 10-15G20kt.
.Wednesday...VFR.
&&
.MARINE...
Strengthening pressure gradient will occur tonight ahead of an
approaching warm front. The warm front should lift north of
the waters Sunday morning/early afternoon and will be followed
by a strong cold front passage. SCA conditions are expected to
develop on the ocean on Sunday. Behind the cold front Sunday
night, winds will increase significantly on all waters. Gale
conditions are likely on all waters with the potential for storm
force winds, especially late Sunday night into Monday
afternoon. The storm watch has been expanded to include the LI
Sound, LI Bays, and NY Harbor. The gale watch is no longer in
effect. Winds should slowly weaken early Monday evening. Ocean
seas will build to 7 to 12 ft Sunday night into Monday and seas
on LI Sound could be 3 to 6 feet.
Gales then continue through Monday night, followed by SCA conds
Tuesday. As the pressure gradient relaxes further, all waters should
have winds below advisory criteria by the end of Wednesday morning.
A weak pressure gradient then maintains sub-advisory conditions
through Thursday.
&&
.HYDROLOGY...
Around 1-1.5 inches of rain is fcst tngt and Sun. Some minor urban
or poor drainage flooding will be possible. Otherwise, no hydrologic
impacts are anticipated thru Fri.
&&
.TIDES/COASTAL FLOODING...
Blowout tides are possible with the Monday afternoon/evening low
tide. The threat appears greatest for the south shore back bays
at this time.
&&
.EQUIPMENT...
NYC Central Park winds are out of service until further notice.
Loss of data is due to a severed cable. Parts are on order.
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) will remain off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Watch from this evening through Monday afternoon for
CTZ005>012.
NY...High Wind Watch from this evening through Monday afternoon for
NYZ067>075-078>081-176>179.
Winter Weather Advisory until 6 AM EST early this morning for
NYZ067.
NJ...High Wind Watch from this evening through Monday afternoon for
NJZ002-004-006-103>108.
MARINE...Storm Watch from this evening through Monday afternoon for
ANZ330-335-338-340-345-350-353-355.
Small Craft Advisory from 6 AM this morning to 6 PM EST this
evening for ANZ350-353-355.
&&
SYNOPSIS...JC/DS
NEAR TERM...JMC/DS
SHORT TERM...DS
LONG TERM...JC
AVIATION...Goodman
MARINE...JC/DS
HYDROLOGY...JC/DS
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Feb 24, 3:48 AM EST, 6 minutes before
Hazardous Weather Outlook National Weather Service New York NY 348 AM EST Sun Feb 24 2019 CTZ008>012-NJZ004-006-104>108-NYZ071>075-078>081-176>179-250900- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Eastern Passaic-Hudson- Eastern Bergen-Western Essex-Eastern Essex-Western Union- Eastern Union-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 348 AM EST Sun Feb 24 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST MONDAY... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ330-335-338-340-345-350-353-355-250900- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 348 AM EST Sun Feb 24 2019 ...STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ005>007-NJZ002-103-NYZ068>070-250900- Northern Fairfield-Northern New Haven-Northern Middlesex- Western Passaic-Western Bergen-Putnam-Rockland-Northern Westchester- 348 AM EST Sun Feb 24 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST MONDAY... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Pockets of freezing rain are possible this morning. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NYZ067-250900- Orange- 348 AM EST Sun Feb 24 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING... ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST MONDAY... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. High Wind Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Strong low pressure passing through the Great Lakes and into southeastern Canada Sunday and Monday is expected to produce strong winds across the area late Sunday night and Monday. While winds are currently expected to range primarily between 25-35 mph with gusts between 40-55 mph, there is a low potential for damaging wind gusts of up to 60 mph. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. JMC
In the hours before
Special weather statement, Feb 23, 11:24 PM EST, 4 hours 30 minutes before
Special Weather Statement National Weather Service New York NY 1124 PM EST Sat Feb 23 2019 CTZ005-006-NJZ002-004-103-NYZ068>070-240900- Northern Fairfield-Northern New Haven-Western Passaic- Eastern Passaic-Western Bergen-Putnam-Rockland- Northern Westchester- 1124 PM EST Sat Feb 23 2019 ...Pockets of Freezing Rain Overnight... Mesonets indicate that temperatures have dropped to freezing or below across portions of the area. At the same time, rain will continue to develop over the area. This combination will result in pockets of freezing rain across the region. All areas are expected to rise to above freezing by sunrise. Extra caution should be used if traveling overnight. JMC
Special weather statement, Feb 24, 3:49 AM EST, 5 minutes before
Special Weather Statement National Weather Service New York NY 349 AM EST Sun Feb 24 2019 CTZ005>007-NJZ002-004-103-NYZ068>070-241200- Northern Fairfield-Northern New Haven-Northern Middlesex- Western Passaic-Eastern Passaic-Western Bergen-Putnam-Rockland- Northern Westchester- 349 AM EST Sun Feb 24 2019 ...Pockets of Freezing Rain this Morning... Pockets of freezing rain are possible this morning as temperatures remain at or just below freezing in spots. All areas are expected to rise to above freezing by 8 am. Extra caution should be used if traveling this morning. JMC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:58 AM EST | Storm Warning | OKX | 36 hr |
Nearby
High Wind Warnings in New York, 2019High Wind Warnings in New Jersey, 2019High Wind Warnings in Connecticut, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.